Hail, Cass
- When
- July 13, 3:45 PM CST
- Where
- Cass County, 4 mi NW of Alvo
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.900, -96.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:42 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 242 PM CDT THU JUL 13 2006 .DISCUSSION... MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON. ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER WATCH ALREADY IN PLACE TILL 03Z TONIGHT. FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING. FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT. MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST LOCATIONS. IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO 12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS. BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT PCPN OVER THE CWA DURING THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1208 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1208 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO STRENGTHEN AND MOVE SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. VERY MOIST AND UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE AREA. THUNDERSTORMS HAVE BEEN ONGOING AND WILL FURTHER STRENTHEN AS A STRONG UPPER LEVEL WEATHER DISTURBANCE MOVES ACROSS THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL REQUIRED THIS AFTERNOON AND THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. ZAPOTOCNY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 PM CDT THU JUL 13 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-132315- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 420 PM CDT THU JUL 13 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... THE HP SUPERCELL STORM THAT IS PRESENTLY OVER MILLS AND POTTAWATTAMIE COUNTIES AND IS MOVING SOUTHEAST AT 35-40 KTS. THIS STM PRODUCED ONE INCH HAIL AND 50-60 MPH WIND GUSTS OVER VARIOUS LOCATIONS ACROSS DOUGLAS AND SARPY COUNTIES. THIS BOW ECHO COMPLEX WILL CONT MOVG SEWD INTO FREMONT PAGE AND MONTGOMERY COUNTIES THRU 5 PM. THERE IS STILL A THREAT OF DMGG WNDS AND MARGINALLY LRG HAIL WITH THIS COMPLEX AS IT DRIVES SEWD. NEW TSTMS HAV DVLPD FM SAUNDERS COUNTY W TO SEWARD COUNTY ALG OUTFLOW BNDRY THAT WAS CREATED BY THE BOW ECHO COMPLEX. ONE STORM AT STAPLEHURST AND IN NORTHERN PART OF SEWARD IN SEWARD COUNTY PRODUCED GOLFBALL HAIL. THESE STORMS WILL BE WATCHED CLOSELY FOR ANY FURTHER DEVELOPMENT. ATTM IT APPRS THAT THESE STMS WILL PROD LRG HAIL AND ISOLD WIND GUSTS. FURTHER BACK...TSTMS HAVE BEEN OCRG ALG THE SFC TROF OVR HOLT... GARFIELD AND WHEELER COUNTIES. THESE STORMS HAVE NOT MOVED EWD VERY FAST AND MAY NOT POSE A THREAT ACROSS THE OAX CWA DURG THE NEXT 2-3 HOURS. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
422 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG GRETNA 41.14N 96.24W
07/13/2006 SARPY NE TRAINED SPOTTER
1-3 INCH SIZE BRANCHES DOWN THROUGHOUT TOWN
0353 PM TSTM WND GST GLENWOOD 41.05N 95.74W
07/13/2006 E45 MPH MILLS IA TRAINED SPOTTER
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
424 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 E SILVER CITY 41.11N 95.58W
07/13/2006 E0.75 INCH MILLS IA PUBLIC
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 6 SW GRETNA 41.08N 96.33W
07/13/2006 E0.88 INCH SARPY NE LAW ENFORCEMENT
PLATTE RIVER/I80
0430 PM HAIL 6 SW GRETNA 41.08N 96.33W
07/13/2006 E1.50 INCH SARPY NE LAW ENFORCEMENT
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
444 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 6 SE MALVERN 40.95N 95.50W
07/13/2006 MILLS IA LAW ENFORCEMENT
LARGE TREE BLOWN DOWN
&&
VEGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
445 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 N GLENWOOD 41.09N 95.74W
07/13/2006 MILLS IA LAW ENFORCEMENT
POWER POLE BLOWN DOWN
&&
VEGHThe Omaha radar (KOAX), 47 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523949.